Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Parnate: sleep & weight

Posted by Zeke on December 13, 1999, at 6:27:06

In reply to Re: Parnate information wanted, posted by lynne on August 9, 1999, at 9:03:32

Parnate is structurally related to amphetamine. You may experience some sleep difficulty transiently at first (or at first at a certain dose). This is reportedly the most common side effect. You should become tolerant to that if it happens. Re weight gain, the med may cause some weight gain but also by virtue of being an amphetamine-cogener also weight loss effects.

A adverse effect of both medications is orthostatic hypothension -- dizziness or fainting when for example going from laying to standing. Since it is a side effect of both drugs, that may be more likely to occur. Because of that and other MAOI interatcions (in general, not necessarily with Desyrel per se) your doc will likely be more cautious than in using Parnate alone.

You might wish to look at:
Also see the section on monoamine oxidase inhibitors in the Merck Manual:

Had you previously taken any SSRIs?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Zeke thread:9748